Alert archive / Georgia / River Flood Warnings in 2017

River Flood Warning 1, NWS Charleston, SC

January 5, 2017Burke County, Emanuel County, Jenkins County, Georgia

NWS Charleston, SC issued this river flood warning at Jan 5, 2017, 11:07 AM EST for Burke County, Emanuel County, Jenkins County, Georgia. It took effect at Jan 5, 2017, 7:00 PM EST. It was in force for 6 days.

The area

The outline as issued.

The facts

Issued
Jan 5, 2017, 11:07 AM EST (16:07 UTC)
In effect from
Jan 5, 2017, 7:00 PM EST
Expired
Jan 11, 2017, 10:12 AM EST
In force
6 days
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Burke County, GA, Emanuel County, GA, Jenkins County, GA

The radar

The Charleston,SC radar (KCLX), 105 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ogeechee River at Midville (MDVG1). The gauge peaked at 6.59 ft at Jan 8, 2017, 2:00 AM EST.

actionminormoderate4681001/0501/0601/0701/0801/0901/1001/1101/12
Action stage
5 ft
Minor stage
6 ft
Moderate stage
10 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02201230, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

707 
WGUS42 KCHS 051607
FLWCHS


BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1107 AM EST THU JAN 5 2017

GAC033-107-165-061607-
/O.NEW.KCHS.FL.W.0001.170106T0000Z-000000T0000Z/
/MDVG1.1.ER.170106T0000Z.170107T1200Z.000000T0000Z.NO/
1107 AM EST THU JAN 5 2017

The National Weather Service in Charleston has issued a 

* Flood Warning for 
  The Ogeechee River Near Midville.
* FROM THIS EVENING UNTIL FURTHER NOTICE.
* At 10 AM Thursday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this evening and continue to 
  rise to near 6.3 feet by Saturday morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$
12 follow-up statements
023 
WGUS82 KCHS 060229
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EST THU JAN 5 2017

GAC033-107-165-070229-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.170106T0600Z.170107T1200Z.000000T0000Z.NO/
929 PM EST THU JAN 5 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 12 PM Thursday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Friday morning and 
  continue to rise to near 6.3 feet by Saturday morning. Additional 
  rises are possible thereafter.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$
047 
WGUS82 KCHS 061511
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EST FRI JAN 6 2017

GAC033-107-165-071511-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.170105T2349Z.170107T0000Z.000000T0000Z.NO/
1011 AM EST FRI JAN 6 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 12 PM Thursday the stage was 5.8 feet.
* Flood stage is 6.0 feet.
* Minor flooding is forecast.
* Forecast, rose above flood stage yesterday evening and will continue 
  to rise to near 6.5 feet by this evening.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$
461 
WGUS82 KCHS 070100
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EST FRI JAN 6 2017

GAC033-107-165-080100-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.170105T2213Z.170107T0600Z.000000T0000Z.NO/
800 PM EST FRI JAN 6 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 7 PM Friday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 6.6 feet by early Saturday 
  morning then begin a slow fall.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$
397 
WGUS82 KCHS 071646
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1146 AM EST SAT JAN 7 2017

GAC033-107-165-081646-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.170105T2213Z.170107T0900Z.000000T0000Z.NO/
1146 AM EST SAT JAN 7 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 11 AM Saturday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain nearly steady or slowly fall.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$
490 
WGUS82 KCHS 080119
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
819 PM EST SAT JAN 7 2017

GAC033-107-165-090119-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.170105T2213Z.170107T0900Z.000000T0000Z.NO/
819 PM EST SAT JAN 7 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 8 PM Saturday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC103-251-SCC049-053-090119-
/O.CON.KCHS.FL.W.0002.170109T0000Z-000000T0000Z/
/CLYG1.1.ER.170109T0000Z.170110T0000Z.000000T0000Z.NO/
819 PM EST SAT JAN 7 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 7 PM Saturday the stage was 10.1 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by Sunday evening and continue to 
  rise to near 11.4 feet by Monday evening.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
871 
WGUS82 KCHS 081617
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1117 AM EST SUN JAN 8 2017

GAC033-107-165-091617-
/O.CON.KCHS.FL.W.0001.000000T0000Z-000000T0000Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.000000T0000Z.NO/
1117 AM EST SUN JAN 8 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 11 AM Sunday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will continue to fall.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC103-251-SCC049-053-091617-
/O.EXT.KCHS.FL.W.0002.170109T1200Z-000000T0000Z/
/CLYG1.1.ER.170109T1200Z.170110T0000Z.000000T0000Z.NO/
1117 AM EST SUN JAN 8 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 10 AM Sunday the stage was 10.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by Monday morning and continue to 
  rise to near 11.2 feet by Monday evening.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
908 
WGUS82 KCHS 090211
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 PM EST SUN JAN 8 2017

GAC033-107-165-100211-
/O.EXT.KCHS.FL.W.0001.000000T0000Z-170112T0600Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T1800Z.NO/
911 PM EST SUN JAN 8 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 8 PM Sunday the stage was 6.6 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will remain 6.6 feet through early Monday 
  morning. The river will then fall, going below flood stage early Wednesday afternoon.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$
874 
WGUS82 KCHS 091511
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1011 AM EST MON JAN 9 2017

GAC033-107-165-101511-
/O.CON.KCHS.FL.W.0001.000000T0000Z-170112T0600Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T1800Z.NO/
1011 AM EST MON JAN 9 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 9 AM Monday the stage was 6.4 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river will rise to near 6.5 feet by this afternoon. 
  The river will fall below flood stage early Wednesday afternoon.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-101511-
/O.EXT.KCHS.FL.W.0003.170109T1520Z-170111T1500Z/
/REDG1.1.ER.170109T1520Z.170110T0600Z.170111T0300Z.NO/
1011 AM EST MON JAN 9 2017

The Flood Warning continues for
  The Ohoopee River Near Reidsville.
* At 9 AM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by late this morning 
  and continue to rise to near 11.3 feet by early Tuesday morning. The 
  river will fall below flood stage by Tuesday night.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC103-251-SCC049-053-101511-
/O.EXT.KCHS.FL.W.0002.170110T0000Z-170112T0600Z/
/CLYG1.1.ER.170110T0000Z.170110T1200Z.170111T1800Z.NO/
1011 AM EST MON JAN 9 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 9 AM Monday the stage was 10.8 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, the river will rise above flood stage by this evening 
  and continue to rise to near 11.1 feet by Tuesday morning. The river 
  will fall below flood stage by early Wednesday afternoon.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
226 
WGUS82 KCHS 100122
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
822 PM EST MON JAN 9 2017

GAC033-107-165-110122-
/O.EXT.KCHS.FL.W.0001.000000T0000Z-170112T0000Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T1200Z.NO/
822 PM EST MON JAN 9 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 8 PM Monday the stage was 6.3 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage Wednesday
  morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC267-279-101800-
/O.EXT.KCHS.FL.W.0003.000000T0000Z-170110T1800Z/
/REDG1.1.ER.170109T1530Z.170110T0100Z.170110T0600Z.NO/
822 PM EST MON JAN 9 2017

The Flood Warning continues for
  The Ohoopee River Near Reidsville.
* At 8 PM Monday the stage was 11.1 feet.
* Flood stage is 11.0 feet.
* Forecast, the river is expected to drop below flood stage early 
  Tuesday morning.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$

GAC103-251-SCC049-053-110122-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-170113T0000Z/
/CLYG1.1.ER.170110T1200Z.170110T1800Z.170112T1200Z.NO/
822 PM EST MON JAN 9 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 7 PM Monday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by Tuesday morning and continue to
  rise to near 11.1 feet by early Tuesday afternoon. The river will 
  fall below flood stage by Thursday morning.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
551 
WGUS82 KCHS 101519
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1019 AM EST TUE JAN 10 2017

GAC033-107-165-111519-
/O.EXT.KCHS.FL.W.0001.000000T0000Z-170111T1800Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T0600Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 9 AM Tuesday the stage was 6.1 feet.
* Flood stage is 6.0 feet.
* Minor flooding is occurring.
* Forecast, the river is expected to drop below flood stage early 
  Wednesday morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC103-251-SCC049-053-111519-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-170113T0600Z/
/CLYG1.1.ER.170110T1800Z.170111T1800Z.170112T1800Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 9 AM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this afternoon and continue to 
  rise to near 11.2 feet by early Wednesday afternoon. The river will
  fall below flood stage by early Thursday afternoon.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

GAC267-279-101800-
/O.CON.KCHS.FL.W.0003.000000T0000Z-170110T1800Z/
/REDG1.1.ER.170109T1530Z.170110T0200Z.170110T1000Z.NO/
1019 AM EST TUE JAN 10 2017

The Flood Warning continues for
  The Ohoopee River Near Reidsville.
* At 9 AM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* At 11.0 feet, water enters the back yards of some homes in the Joy 
  Bluff community.

&&

LAT...LON 3216 8225 3217 8217 3205 8212 3190 8207
          3192 8217 3204 8221         

$$
994 
WGUS82 KCHS 110049
FLSCHS

FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
749 PM EST TUE JAN 10 2017

GAC033-107-165-111800-
/O.CON.KCHS.FL.W.0001.000000T0000Z-170111T1800Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T0600Z.NO/
749 PM EST TUE JAN 10 2017

The Flood Warning continues for
  The Ogeechee River Near Midville.
* At 7 PM Tuesday the stage was 6.0 feet.
* Flood stage is 6.0 feet.
* Forecast, the river is expected to drop below flood stage early 
  Wednesday morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC103-251-SCC049-053-120048-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-170113T0000Z/
/CLYG1.1.ER.170111T0600Z.170112T0000Z.170112T1200Z.NO/
749 PM EST TUE JAN 10 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 7 PM Tuesday the stage was 10.9 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by early Wednesday morning and 
  continue to rise to near 11.1 feet by Wednesday evening. The river 
  will fall below flood stage by Thursday morning.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$
368 
WGUS82 KCHS 111512
FLSCHS


FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1012 AM EST WED JAN 11 2017

GAC033-107-165-111542-
/O.CAN.KCHS.FL.W.0001.000000T0000Z-170111T1800Z/
/MDVG1.1.ER.170105T2213Z.170108T1345Z.170111T0145Z.NO/
1012 AM EST WED JAN 11 2017

The Flood Warning is cancelled for
  The Ogeechee River Near Midville.
* At 9 AM Wednesday the stage was 5.9 feet.
* Flood stage is 6.0 feet.
* Fell below flood stage at 9 PM Tuesday.
* Forecast, the river will continue to fall to 5.5 feet by Thursday 
  morning.
* At 6.0 feet, the access road into the River Bluff in Midville begins
  to flood. The lower portion of Johnson Road near Herndon also 
  becomes covered.

&&

LAT...LON 3279 8231 3286 8227 3284 8211 3281 8193
          3275 8198 3276 8212         

$$

GAC103-251-SCC049-053-121511-
/O.EXT.KCHS.FL.W.0002.000000T0000Z-170113T1200Z/
/CLYG1.1.ER.170111T1800Z.170112T0600Z.170113T0000Z.NO/
1012 AM EST WED JAN 11 2017

The Flood Warning continues for
  The Savannah River Near Clyo.
* At 9 AM Wednesday the stage was just below 11.0 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast, rise above flood stage by this afternoon and continue to 
  rise to near 11.1 feet by early Thursday morning. The river will 
  fall below flood stage by Thursday evening.
* At 11.0 feet, the back yards of several homes on Tom Goethe Road 
  flood.

&&

LAT...LON 3273 8145 3276 8137 3264 8136 3249 8117
          3246 8125 3261 8144         

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Jan 5, 10:12 AM EST, 55 minutes earlier.

Area forecast discussion, Jan 5, 10:12 AM EST, 55 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
1012 AM EST Thu Jan 5 2017

.SYNOPSIS...
High pressure will build across the region today while a weak low
pressure system passes offshore. A storm system will then impact the
area Friday through Saturday followed by arctic high pressure
through early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1010 AM: Latest visible satellite indicated thin bands of
stratocu drifting NW across the lower Savannah River Valley and
up the SC Coastal Plain. Generally, given the satellite trends,
conditions through the rest morning should favor partly to
mostly sunny. This afternoon, high clouds will arrive from the
west, cloud cover will increase during the afternoon. In
addition, high resolution guidance indicates that a few showers
associated with the offshore frontal wave may brush Charleston
and Berkeley Counties late this afternoon. I will update the
forecast to add schc PoPs for SHRAs. Temperatures will be
increased by a degree to align with latest temperature guidance.

Today: The forecast area will remain in fast, nearly zonal flow
aloft as shortwave energy moves quickly offshore. At the surface,
weak high pressure will briefly build in to the north in the morning
before slipping offshore in response to the development of a surface
wave just off the coast. This wave is expected to lift northward
through the evening with isolated to scattered showers developing
over the adjacent coastal waters. Land areas are expected to stay
dry. Once morning mid/high level clouds move off to the east, the
first portion of the day should bring relatively clear skies and
plentiful sunshine. Then in the afternoon low level moisture will
increase as the offshore low develops and lifts northward. This
should primarily impact the South Carolina coast. Highs are expected
to range from around 60 to the low 60s in most areas, with some mid
60s possible along coastal southeast Georgia.

Tonight: The weak coastal low will lift northward away from the
forecast area, leaving behind a benign and weakly forced environment
behind it. Westerly low level flow will prevail through the night
and lows are forecast to range from the low to mid 40s in most
areas.

&&

.SHORT TERM /FRIDAY THROUGH SUNDAY/...
Arctic high pressure will build in from the northwest Friday as a
short wave moves over the Southern Plains, helping a storm system
develop in the Gulf of Mexico. As this system moves towards the NE
rain is expected to move in from the west late Friday. Rain coverage
and intensity will increase Friday night as deeper moisture and
better synoptic forcing set up over the area. Colder air at the
surface will be moving in from the north as high pressure wedges
down the coast but temperatures look to stay above freezing. There
is a very small chance that surface wet bulb temperatures could get
to freezing near Lake Moultrie toward daybreak Saturday and thus
cannot completely rule out some freezing rain there. On Saturday
widespread precipitation is expected at least the first part of the
day before low pressure offshore moves to the NE and away from our
area. As the moisture decreases much colder air will be moving into
the area. The big forecast issue will be whether any frozen
precipitation will be possible. We continue to forecast a decent
chance of this occurring across inland areas toward the Pee Dee and
Midlands and on elevated surfaces where the coldest air will be
found. Models now are starting to point towards surface temperatures
staying above freezing across most of the area, but instead having
colder build in just above the surface. This would lessen the
freezing rain threat, and increase the likelihood of mixed
precipitation. However, there is quite a bit of uncertainty
remaining regarding how much moisture will linger Saturday
afternoon. Chances are that there will not be sufficient moisture to
get any significant ice/snow accumulations, especially considering
warm soil temperatures from record highs a few days ago. Although it
usually does not take much in this part of the world to have
impacts. Temperatures will likely peak Saturday morning before
steadying out or even falling during the day, especially northern
and western areas. Much colder air will settle into the area
Saturday night as Arctic high pressure builds over the area.
Temperatures should fall into the 20s most locales, even near the
coast as winds remain brisk out of the north. Upper teens will be
possible generally north of Lake Moultrie with wind chills reaching
15-20 degrees most places Sunday morning, except closer to 10
degrees toward the Pee Dee/Midlands. Thus, a Wind Chill Advisory
could eventually be needed especially for some areas in SC.

&&

.LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/...
Sunday night is expected to be the coldest night so far this winter.
Lows across most of the area will be in the low/mid 20s. Spots far
to the north and inland may drop into the teens with wind chills
likely 10 degrees or less toward the Pee Dee/Midlands where a Wind
Chill Advisory is possible. Temperatures should be a few degrees
"warmer" across our southernmost counties and along the beaches.
Temperatures begin to moderate on Tuesday as the high weakens and
moves north of our area.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
VFR conditions will prevail at both CHS and SAV terminals
through 12Z Friday. There is a low chance of marginal MVFR
ceilings at CHS Thursday afternoon/evening, but confidence is
too low to include in the forecast at this time.

Extended Aviation Outlook: Flight restrictions are expected
Friday night into Saturday as a storm system affects the area,
possibly with some wintry precipitation at KCHS Saturday.

&&

.MARINE...
Today: A locally pinched gradient along the coast will continue to
drive elevated northeast winds as high as 15-20 knots. Then through
the day, direction and speed will become much more variable as a
weak low lifts north through the waters. Any chance for Small Craft
Advisory conditions will be this morning and the current thinking is
that conditions will stay just below this threshold. Seas will top
out in the 2-4 foot range this morning, then decrease through the
day as winds diminish.

Tonight: The weak surface low will pull away to the north and leave
behind a modest westerly flow. Wind speeds are expected to top out
in the 10-15 knot range. Seas will average 2-3 feet, with some 4
footers possible in the 40-60 nm range of the outer Georgia
waters.

Friday through Monday: Quiet conditions will prevail through Friday
ahead of a storm system organizing over the Gulf of Mexico. Then for
Saturday into Monday expect solid Small Craft Advisory conditions as
cold high pressure surges in from the northwest. There could even be
some gusts to gale force (mostly around 35 kt), mainly over the
Charleston County nearshore waters and offshore GA waters.
Conditions improve by Monday as the gradient weakens.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...BSH
SHORT TERM...MS
LONG TERM...MS
AVIATION...BSH/MS
MARINE...BSH/MS
Hazardous weather outlook, Jan 5, 5:23 AM EST, 5 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
523 AM EST THU JAN 5 2017

GAZ087-088-SCZ040-042>045-050-052-061030-
JENKINS-SCREVEN-ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-
INLAND BERKELEY-CHARLESTON-TIDAL BERKELEY-
523 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WINTER WEATHER...A LOW PRESSURE SYSTEM IS EXPECTED TO MOVE JUST
OFFSHORE FRIDAY NIGHT INTO SATURDAY NIGHT AS MUCH COLDER AIR MOVES
IN FROM THE NORTH AND WEST. IT IS POSSIBLE THAT SOME FROZEN
PRECIPITATION COULD OCCUR SATURDAY...ESPECIALLY ON ELEVATED SURFACES
SUCH AS ROADS AND BRIDGES IN AREAS CLOSER TO THE PEE DEE AND
MIDLANDS. AT THIS TIME...LITTLE TO NO ACCUMULATION OF SNOW OR ICE IS
EXPECTED.

WIND CHILLS...COLD TEMPERATURES AND BRISK WINDS COULD DROP WIND
CHILLS INTO THE TEENS OR LOWER SUNDAY AND MONDAY MORNINGS. WIND
CHILL ADVISORIES COULD EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

GAZ099>101-114>116-118-137-138-140-SCZ047>049-051-061030-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-INLAND CHATHAM-
LONG-INLAND LIBERTY-INLAND MCINTOSH-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
523 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

WIND CHILLS...COLD TEMPERATURES AND BRISK WINDS COULD DROP WIND
CHILLS INTO THE TEENS OR LOWER SUNDAY AND MONDAY MORNINGS. WIND
CHILL ADVISORIES COULD EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ350-374-061030-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
523 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

GALES...THERE IS A CHANCE FOR FREQUENT GUSTS TO GALE FORCE SATURDAY
AND SATURDAY NIGHT BEHIND A DEPARTING AREA OF LOW PRESSURE. GALE
WATCHES AND WARNINGS COULD EVENTUALLY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-352-354-GAZ117-119-139-141-061030-
CHARLESTON HARBOR-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-COASTAL BRYAN-COASTAL CHATHAM-
COASTAL LIBERTY-COASTAL MCINTOSH-
523 AM EST THU JAN 5 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

Nearby

River Flood Warnings in Georgia, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.